MAUDE Adverse Event Report: ORTHO ORGANIZERS, INC. TRANSFORCE; ORTHODONTIC APPLIANCE

ORTHO ORGANIZERS, INC. TRANSFORCE; ORTHODONTIC APPLIANCE
Model Number 424-532
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Ortho organizers, inc.Became aware on december 6th, 2019 of an incident in (b)(6) where an arm of a transforce appliance was broken off and swallowed by a patient whilst sleeping.X-ray confirmed that the rod was swallowed.Ortho organizers received adverse event review employee/patient questionnaire completed by markus wand (not a healthcare professional).The broken appliance will naturally pass through the patient's body.German distributor (not healthcare professional) mr.Wand assumed that reoccurrence of same malfunction could result in serious injury.However, past similar situations has resulted with patient passing the device component naturally without need for medical intervention.Subsequent follow-up with patient determined that the patient did naturally pass the device and is doing fine.Investigation of the device is not possible in this case.
 
Event or Problem Description
Incidence occurred in (b)(6) where an arm of a transforce appliance (orthodontic attachment) was broken off of the tooth and swallowed by the patient whilst sleeping.X-ray confirmed that the rod was swallowed and is still in the patient's body.Complaint sent to ortho organizers, inc.On december 6th 2019.

Brand Name
TRANSFORCE
Common Device Name
ORTHODONTIC APPLIANCE
Manufacturer (Section D)
ORTHO ORGANIZERS, INC.
1822 aston ave
carlsbad, ca
MDR Report Key10693787
Report Number2081322-2019-00002
Device Sequence Number19573683
Product Code EJF
UDI-Device Identifier00190707060008
UDI-Public00190707060008
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/23/2019
Report Date (Section F) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number424-532
Device Catalogue Number424-532
Device Lot Number912883
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Event Location Home
Date Report to Manufacturer12/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2019
Initial Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age14 YR